Utah, 2021

Tornadoes and Flash Flooding in Utah, July 12 to 16, 2021

July 12 to 16, 2021 · NWS SLC · 30 events in 12 counties and zones

An active monsoon surge brought several back-to-back days of thunderstorms producing heavy rain, damaging wind gusts, and hail across the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$1.4 million
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

An active monsoon surge brought several back-to-back days of thunderstorms producing heavy rain, damaging wind gusts, and hail across the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 12, 10:30 AM MST, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 12, 10:30 AM MST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1130 AM MDT Mon Jul 12 2021

.UPDATE...Main focus today is on assessing flash flood potential
for the first part of the week, with a secondary look at dry
thunder potential related to fire weather today. Made a few
forecast tweaks this morning based on latest CAMs. In general, any
storm activity from around Richfield southward will trend wet
quickly, while isolated storms along the central spine mountains
this afternoon to the Uintas will likely be slower to turn wet.
That said, we've had a report that a minor cu field over northern
Utah this morning managed to send raindrops to the surface at
Kaysville, indicating that the atmosphere is more conducive to
wetter storms even in the northern portion of the CWA. On the
flash flood side, 12Z CAMs continue to show some threat of heavier
precip in Washington County this evening, then a more widespread
threat for many southern Utah parks and monuments tomorrow.
Previous discussion has an excellent description of those threats.

&&

.SYNOPSIS...A strong area of high pressure will maintain very hot
conditions across the region through today. A moisture surge will
bring the threat of thunderstorms to much of Utah and southwest
Wyoming beginning today and peaking on Tuesday and Wednesday.
Heavy rain will be possible, especially across southern Utah.

&&

.SHORT TERM...(Through 12Z/6AM MDT Thursday)...The onset of a
significant, albeit brief pattern change is underway early this
morning as the much-discussed strong high pressure ridge is
beginning to weaken. This will open the door to northward-
advecting moisture as a reservoir of deep moisture resides just
to our south and west across New Mexico, Arizona and Nevada.
Flash flooding threat assessment is the primary forecast concern
during the period, particularly Tuesday and Wednesday as our
National Parks and recreation areas (such as Zion, Bryce Canyon,
Kodachrome, Grand Staircase and Capitol Reef -- not an inclusive
list) will be susceptible to heavy rains that could lead to flash
flooding of slot canyons, normally dry washes and recent burn
scars. Additionally, there is an accompanying threat for urban
flash flooding in the St. George area during this time as well
should heavier convective activity congeal over the city.

Showers and thunderstorm development is expected over high
terrain areas of southern Utah by late this morning and early
afternoon, with a bit of a boost thanks to a northwest-southeast
oriented moisture gradient. This gradient will also serve to act
as a focus for convective initiation along with the typical
terrain-induced convergence zones. Shower and thunderstorm
activity will be a mix of wet and dry today, with activity
trending drier as one works northward. Showers and thunderstorms
will generate gusty outflow winds on the leading edge of outward
propagating cold pools, and these will serve as a focus for
additional shower and thunderstorm activity -- especially where
outflow boundaries/cold pools collide/intersect. Given modest
northwest-north flow above the surface and through the
precipitation-generation/cloud-bearing layer, southward
propagating convective activity is forecast. This propagation
regime is along-drainage for many slot canyons and dry washes,
which increases precipitation residence time and associated flash
flood potential across drainages. Although locally heavy rainfall
is possible this afternoon and evening with any convective
activity, flash flooding will be a lower threat than Tuesday or
Wednesday.

Moisture will continue to advect northward by Tuesday and
Wednesday, and a moisture rich airmass is forecast to be in place
across much of central and southern Utah during this time.
Convective-allowing models are all indicating robust shower and
thunderstorm development by late Tuesday morning and early
afternoon across high terrain areas of central and southern Utah
and along any remnant boundaries. Much like Monday, convective
activity will lay down outflow boundaries and cold pools and will
generally propagate southward both on Tuesday and Wednesday. HREF
high-resolution ensemble indicates the potential for greater than
0.50" of rain in a 3-hr period under the heaviest cores, as well
as where clusters of convection collide. As is the case with any
convective forecasting, there is some disagreement on the exact
placement of heavy rainfall, but do know that should the heavier
cores materialize across flood-prone areas, flash-flooding will
be a concern. Ultimate convective coverage realization will be
dependent upon the extent of early-day cloud cover and resultant
instability realization, placement of lingering outflow
boundaries as well as the track of any remnant MCV
circulations/vorticity filaments from upstream convection. Wide
differences in CAPE continue to exist among CAMs, with SBCAPE
peaking around 500-1000 J/kg on the HRRR across southern Utah,
ranging to 1000-1500J/kg (and locally greater) on the 3km NAM.
Reality will likely lie somewhere in between these two extremes.
The key takeaway message is that if you're planning to recreate in
flood-prone areas Tuesday and Wednesday, be aware of the flash
flood potential and have a possible alternate plan in place. A
Flash Flood Watch may be needed to account for the flooding
potential as we get closer to the event.

A notable trend in 00Z guidance is a northward shift in convective
potential for both Tuesday and Wednesday -- and this could result
in the development of a few heavier showers across central Utah as
well for these two days. In addition, showers and thunderstorms
will be possible across northern Utah and SW Wyoming during this
time as well, but moisture and instability will be more limited
here -- and as such convection should be less organized/numerous
when compared to southern Utah -- but will still be capable of
gusty outflow winds and brief heavy rainfall.

Today will be the hottest day of the short term period across the
area, as a combination of the weakening ridge and increasing
moisture will limit heating potential for Tuesday and Wednesday,
when temperatures will fall back down near seasonal normals down
south and a down to a few degrees above seasonal normals across
northern Utah and SW Wyoming. Thus, ongoing heat headlines will
continue unchanged, ending this evening.

.LONG TERM...(After 12Z/6AM Thursday)...As a zonal flow over the
eastern Pacific moves into the PacNW Wednesday the ridge over the
Great Basin will get nudged southward to over southern California
by Thursday. This position of the ridge will place Utah on the
downstream side of the ridge axis which is the subsidence side.
Consequently, drier and more stable conditions are expected
Thursday, although lingering moisture will still fire up some
convection over the higher terrain and adjacent eastern valleys.
Convection is expected to a lesser extent Friday.

The zonal flow over the eastern Pacific will buckle and form a
trough along the BC coast and off the Washington coast by Friday.
This will result in a ridge to rebuild over the Central Rockies to 4
Corners region (depending on the model) during the weekend. This
will turn the heat back on with 700mb temps exceeding +18C over most
of the forecast area, except perhaps the southwest where some
moisture will start to move back in by Sunday. Nonetheless,
temperatures in most valleys will be 95-100 degrees with 100-105 in
Washington Co Sunday and basically 5 degrees hotter by Monday. The
brunt of moisture moving northward around this ridge will move into
Nevada and into Idaho with just enough moisture seeping into Utah
for isolated convection over the higher terrain Monday.

&&

.AVIATION...
KSLC...VFR conditions are likely to prevail through the
forecast period but there is a 10% chance that the visby lowers to
near 5SM or 6SM in FU or HZ, respectively. Light southerly winds
will shift to northwest around 17-18Z.

Rest of Utah and southwest Wyoming...VFR conditions are expected to
prevail, although there could be areas where mountains are partially
obscured due to smoke from distant fires. In addition, there will be
some isolated to scattered afternoon/evening thunderstorms over the
southern mountains south of I-70, and isolated thunderstorms over
the central mountains and Uintas. Any shower or thunderstorm
has the potential to produce gusty and erratic winds.

&&

.FIRE WEATHER...Isolated dry thunderstorm potential exists Monday
afternoon across portions of southern Utah. Expecting isolated
high based storm development Monday afternoon to form over the
higher terrain of districts 495, 496, western portions of 498, and
possibly into 497 later on during the evening hours. Expecting
the mode of the storms to transition to wetter in time as deep
layer moisture will continue to rapidly spread NE across the
southern half of Utah into Tuesday. Thereafter into Thursday daily
thunderstorm activity (becoming scattered to numerous across
central/south) is expected to promote spotty wetting rains, and
rising RH. Locally heavy rainfall will also be possible.

In addition, forecast winds have increased across northern and
northeast Utah on Tuesday afternoon, which may result in near
critical fire weather conditions due to the combination of gusty
winds and low relative humidity. At this time, both parameters are
forecast to be borderline, but this is potential will be
monitored for the need of fire weather headlines.

Moisture will begin to move off to the east Thursday, but enough
moisture is expected to linger across mainly central and eastern
Utah to promote additional shower and thunderstorm activity.
Activity will trend drier on Friday, as thunderstorm coverage
diminishes to isolated. By next weekend, another ridge of high
pressure is expected to build across the Great Basin, promoting a
return of hot and dry conditions with any late-day thunderstorm
activity limited to mainly isolated development over high terrain.

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Excessive Heat Warning until 9 PM MDT this evening for
     UTZ101>107-115-116-118>124-128-130-131.

     Heat Advisory until 9 PM MDT this evening for UTZ114.

WY...Fire Weather Watch from 1 PM MDT to 9 PM MDT Tuesday for
     WYZ277.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Excessive Heat Warning until 9 PM MDT this evening for
     UTZ101>107-115-116-118>124-128-130-131.

     Heat Advisory until 9 PM MDT this evening for UTZ114.

WY...None.
&&

PUBLIC...
AVIATION...
FIRE WEATHER...

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 12, 3:46 AM MST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
446 AM MDT Mon Jul 12 2021

UTZ101>131-WYZ021-131100-
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Cache Valley/Utah Portion-Wasatch Back-
Bear Lake and Bear River Valley-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Central Mountains-Sanpete Valley-Sevier Valley-Castle Country-
San Rafael Swell-Southwest Utah-Lower Washington County-
Zion National Park-Southern Mountains-Upper Sevier River Valleys-
Bryce Canyon Country-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming-
446 AM MDT Mon Jul 12 2021

This Hazardous Weather Outlook is for portions of central Utah...
northern Utah...southern Utah...southwest Utah and southwest
Wyoming.

.DAY ONE...Today and Tonight

Record or near record hot temperatures are possible at many
locations again today. See the latest Excessive Heat Warning and
Heat Advisory products for additional details. Today is forecast
to be the last day of excessive heat for this week.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Monsoonal moisture is expected to spread northward across the
outlook area during the early to middle portion of the week,
with showers and thunderstorms likely, especially Tuesday and
Wednesday. Some could produce locally heavy rainfall across
southern Utah with an increasing threat for flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 7 flash flood, 2 tornado, 1 hail, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Box Elder

When
July 12, 3:00 PM MST
Where
Box Elder County, 2.92 mi SW of Curlew Jct
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.940, -113.090

The State Route 30 at Curlew Junction automated weather station recorded a peak wind gust of 58 mph.

Thunderstorm Wind, Utah

When
July 13, 12:30 PM MST
Where
Utah County, 1.26 mi ESE of Spanish Fork
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.110, -111.630

A large tree was blown down.

Tornado, Juab

When
July 13, 1:40 PM MST to 1:45 PM MST
Where
Juab County, 0.69 mi W of Mona to 0.53 mi W of Mona
Rating
EFU
Path length
0.2 mi
Path width
10 yd
Reported by
Public
Coordinates
39.818, -111.863

LANDSPOUT. Public video showed a landspout tornado associated with a rain shower near Mona.

Thunderstorm Wind, Tooele

When
July 13, 2:00 PM MST
Where
Tooele County, 6.13 mi SSW of (Dpg)michael Aaf Dug
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.100, -112.980

The Tower Grid Dugway automated weather station recorded a peak wind gust of 63 mph.

Flash Flood, Wayne

When
July 13, 2:05 PM MST to 4:05 PM MST
Where
Wayne County, 2.83 mi NNW of Torrey to 2.61 mi N of Torrey
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
38.340, -111.433

Capitol Reef National Park officials reported flash flooding in a dry wash leading into Sulphur Creek from upstream heavy rainfall. The water level on Sulphur Creek near the Visitor center rose 2 feet.

Thunderstorm Wind, Tooele

When
July 13, 2:05 PM MST
Where
Tooele County, 17.97 mi S of (Dpg)michael Aaf Dug
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.920, -112.940

The Simpson Springs automated weather station recorded a peak wind gust of 59 mph.

Thunderstorm Wind, Tooele

When
July 13, 2:15 PM MST
Where
Tooele County, 4.28 mi SSW of (Dpg)michael Aaf Dug
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
40.120, -112.950

The Camel Back Mountain automated weather station recorded a peak wind gust of 63 mph.

Thunderstorm Wind, Washington

When
July 13, 9:04 PM MST
Where
Washington County, 0.88 mi SW of Leeds
Measured
53 kt (61 mph) measured gust
Reported by
RAWS
Coordinates
37.220, -113.380

The White Reef automated weather station recorded a peak wind gust of 61 mph.

Hail, Iron

When
July 14, 3:45 PM MST
Where
Iron County, 1.29 mi WSW of Enoch
Measured
1 in hail
Reported by
Public
Coordinates
37.760, -113.040

Quarter-sized was reported via social media.

Flash Flood, Iron

When
July 14, 4:00 PM MST to 6:00 PM MST
Where
Iron County, 1.6 mi SW of Enoch to 1.51 mi S of Enoch
Cause
Heavy Rain
Property damage
$270,000
Reported by
Emergency Manager
Coordinates
37.753, -113.040

Nine homes were damaged from flooding and debris flows due to heavy rain in the Enoch and Summit areas.

Flash Flood, Garfield

When
July 14, 4:00 PM MST to 6:00 PM MST
Where
Garfield County, 4.04 mi WSW of Boulder to 22.3 mi SE of Boulder
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
37.877, -111.488

Grand Staircase-Escalante National Monument officials reported flash flooding occurred on Calf Creek, with significant debris washed over the waterfalls. Flash flooding was also reported on Egypt Road and in the Egypt slot canyons along Hole-In-The-Rock Road.

Tornado, Emery

When
July 14, 4:15 PM MST to 4:20 PM MST
Where
Emery County, 1.4 mi NNE of Huntington to 1.48 mi NNE of Huntington
Rating
EFU
Path length
0.09 mi
Path width
10 yd
Reported by
Broadcast Media
Coordinates
39.349, -110.961

LANDSPOUT. A video and photos of a landspout tornado near Hungtington was sent to local broadcast media near Huntington.

Thunderstorm Wind, Beaver

When
July 14, 6:25 PM MST
Where
Beaver County, 12.19 mi SSW of Newhouse
Measured
57 kt (66 mph) measured gust
Reported by
RAWS
Coordinates
38.310, -113.390

The Brimstone Reservoir automated weather station recorded a peak wind gust of 66 mph.

Flash Flood, Garfield

When
July 14, 6:30 PM MST to 8:30 PM MST
Where
Garfield County, 15.96 mi SE of Boulder to 8.39 mi SE of Boulder
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
37.718, -111.239

Grand Staircase-Escalante National Monument officials reported flash flooding on Harris Wash. The flooding occurred later as peak flow worked around from Alvy Wash into Harris Wash. Also, the Escalante River gauge near Escalante indicated a 702 CFS flood wave, with a time above 300 CFS from 1845 MDT to 2015 MDT.

Thunderstorm Wind, Washington

When
July 14, 7:03 PM MST
Where
Washington County, 0.69 mi N of Veyo
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.340, -113.680

Power lines were reported down in Veyo.

Thunderstorm Wind, Washington

When
July 14, 7:24 PM MST
Where
Washington County, Santa Clara
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.130, -113.650

Power lines were downed in Santa Clara, with power outages occurring. Trees were blown over on Lava Flow Street.

Thunderstorm Wind, Washington

When
July 14, 7:38 PM MST
Where
Washington County, 0.55 mi E of (Sgu)st George Muni
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.080, -113.590

Skylights were torn off a roof in St. George.

Flood, Washington

When
July 14, 7:50 PM MST
Where
Washington County, 2.65 mi SE of St George to 2 mi SSE of St George
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
37.070, -113.550

Deep water was reported along South River Road in St. George, along with a stalled vehicle in the water. Some basement flooding occurred as well.

Thunderstorm Wind, Washington

When
July 14, 7:56 PM MST
Where
Washington County, 1.65 mi E of Washington
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.130, -113.490

Power lines were reported down in Washington.

Thunderstorm Wind, Tooele

When
July 15, 3:15 PM MST
Where
Tooele County, 19.73 mi NW of (Dpg)michael Aaf Dug
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
40.340, -113.240

The Salt Flats automated weather station recorded a peak wind gust of 62 mph.

Thunderstorm Wind, Tooele

When
July 15, 4:00 PM MST
Where
Tooele County, 1.73 mi NE of Wendover Af Aux Arpt
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
40.750, -114.010

The Interstate 80 at Milepost 2 Tripod automated weather station recorded a peak wind gust of 61 mph.

Thunderstorm Wind, Tooele

When
July 15, 4:00 PM MST
Where
Tooele County, 2.51 mi ENE of Wendover Af Aux Arpt
Measured
60 kt (69 mph) measured gust
Reported by
Department of Highways
Coordinates
40.750, -113.990

The Wendover Port of Entry automated weather station recorded a peak wind gust of 69 mph.

Thunderstorm Wind, Tooele

When
July 15, 4:20 PM MST
Where
Tooele County, 3.67 mi E of Arinosa
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.730, -113.580

The Arnosa Union Pacific Railroad Automated weather station recorded recorded a peak wind gust of 58 mph.

Thunderstorm Wind, Tooele

When
July 15, 4:30 PM MST
Where
Tooele County, 12.32 mi W of (Dpg)michael Aaf Dug
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.150, -113.160

The Romeo and Centerline automated weather stations both recorded peak wind gusts of 58 mph.

Thunderstorm Wind, Tooele

When
July 15, 4:40 PM MST
Where
Tooele County, 13.64 mi NNW of (Dpg)michael Aaf Dug
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.370, -113.000

The Upper Cedar Mountain automated weather station recorded a peak wind gust of 58 mph.

Flash Flood, Iron

When
July 15, 9:10 PM MST to 10:45 PM MST
Where
Iron County, 5.91 mi NNW of Lund to 3.27 mi WNW of Lund
Cause
Heavy Rain
Injuries
3 direct, 0 indirect
Property damage
$1.0 million
Reported by
Broadcast Media
Coordinates
38.083, -113.455

Flash flooding near Lund derailed a Union Pacific Railroad train, forcing 14 cars off of the tracks. Train tracks were determined to be washed out at a small bridge crossing over a normally dry wash. After the train derailed, injured train operators were trapped on top of the overturned train as flood waters continued to rise. In addition, emergency responders were washed off of the road to the crash site by the flood waters, delaying response to the injured train operators.

Flash Flood, Washington

When
July 16, 1:00 AM MST to 5:30 AM MST
Where
Washington County, 2.06 mi WNW of Zion National Park to 5.12 mi NNE of Springdale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.387, -113.037

The North Fork of the Virgin River jumped to 180 CFS, a rise of 1.5 feet, after heavy rainfall over the headwaters overnight.

Flash Flood, Kane

When
July 16, 1:00 PM MST to 1:30 PM MST
Where
Kane County, 15.19 mi WSW of Glen Cnyn Bsn Arpt to 14.34 mi W of Glen Cnyn Bsn Arpt
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
37.500, -111.990

Kodachrome Basin State Park officials reported brief flash flooding of washes within the Park, including at the campground at the north end of the park.

Thunderstorm Wind, Millard

When
July 16, 3:49 PM MST
Where
Millard County, 2.14 mi SSE of Pumice
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
38.770, -112.910

The Black Rock Union Pacific Railroad automated weather station recorded a peak wind gust of 66 mph.

Thunderstorm Wind, Tooele

When
July 16, 4:00 PM MST
Where
Tooele County, 4.28 mi SSW of (Dpg)michael Aaf Dug
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
40.120, -112.950

The Camelback Mountain Dugway automated weather station recorded a peak wind gust of 70 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2021Every state in 2021This day in weather historyThe tornado archive for Utah, 2021Warnings in Utah, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 973518, 973519, 973520, 973521, 973498, 973522, 973523, 973524, 973525, 973500, 973504, 973526, 973527, 973507, 973528, 973529, 973530, 973531, 973532, 973533, 973534, 973535, 973536, 973537, 973538, 973514, 973517, 973516, 973539, 973542.